Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 413, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2009, 7:24 PM CDT for 4 counties in Oklahoma. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2009, 7:24 PM CDT (00:24 UTC)
- Expired
- Aug 10, 2009, 8:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 96 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 7:30 PM CDT | TSTM WND DMG | Henryetta, OK | ISOLATED POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 110024
SVRTSA
OKC091-101-107-111-110100-
/O.NEW.KTSA.SV.W.0413.090811T0024Z-090811T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
724 PM CDT MON AUG 10 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
EASTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
WESTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 800 PM CDT
* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILSON TO PHAROAH TO BEARDEN...MOVING EAST AT 20
MPH. THE STRONGEST STORM WAS LOCATED JUST WEST OF HENRYETTA.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WILSON...
CLEARVIEW...PHAROAH...SCHULTER...HENRYETTA...DEWAR...WELEETKA...
GRAYSON...HOFFMAN...OKTAHA...COUNCIL HILL...STIDHAM...VIVIAN...
RAIFORD AND HANNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3550 9621 3560 9617 3558 9546 3533 9563
3516 9597 3529 9599 3529 9644 3543 9644
TIME...MOT...LOC 0023Z 286DEG 19KT 3557 9603 3546 9609
3534 9635
$$2 follow-up statements
000
WWUS54 KTSA 110046
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT MON AUG 10 2009
OKC091-101-107-111-110100-
/O.CON.KTSA.SV.W.0413.000000T0000Z-090811T0100Z/
OKMULGEE OK-MUSKOGEE OK-OKFUSKEE OK-MCINTOSH OK-
746 PM CDT MON AUG 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN MCINTOSH...SOUTHEASTERN OKFUSKEE...WESTERN MUSKOGEE AND
SOUTHEASTERN OKMULGEE COUNTIES...
AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRAYSON TO DEWAR TO CLEARVIEW...MOVING EAST AT 30 MPH.
THE STRONGEST STORM WAS LOCATED JUST SOUTHWEST OF SCHULTER.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRAYSON...
PHAROAH...HOFFMAN...CLEARVIEW...HENRYETTA...HITCHITA...WELEETKA...
OKTAHA...COUNCIL HILL...PIERCE...STIDHAM...VIVIAN...RAIFORD...
VERNON...HANNA AND SCHULTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3538 9644 3549 9612 3559 9597 3558 9546
3533 9563 3516 9597 3529 9599 3529 9644
TIME...MOT...LOC 0045Z 281DEG 25KT 3556 9583 3547 9591
3541 9625
$$000
WWUS54 KTSA 110055
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
755 PM CDT MON AUG 10 2009
OKC091-101-107-111-110105-
/O.EXP.KTSA.SV.W.0413.000000T0000Z-090811T0100Z/
OKMULGEE OK-MUSKOGEE OK-OKFUSKEE OK-MCINTOSH OK-
755 PM CDT MON AUG 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCINTOSH...
SOUTHEASTERN OKFUSKEE...WESTERN MUSKOGEE AND SOUTHEASTERN OKMULGEE
COUNTIES EXPIRES AT 800 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 3538 9644 3549 9612 3559 9597 3558 9546
3533 9563 3516 9597 3529 9599 3529 9644
TIME...MOT...LOC 0055Z 286DEG 29KT 3552 9572 3543 9580
3537 9614
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:40 PM CDT, 44 minutes earlier.
Area forecast discussion, Aug 10, 6:40 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 640 PM CDT MON AUG 10 2009 ...AVIATION... .DISCUSSION... CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO IMPACT MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...ESPECIALLY IN THE TUL/RVS AREAS WHERE GUSTY WINDS TO 40 KTS AND MVFR CONDITIONS WILL BE POSSIBLE IN THE HEAVIER DOWNPOURS. THUNDERSTORM COMPLEX SHOULD BEGIN TO SLOWLY WEAKEN OVERNIGHT AS ACTIVITY PUSHES EAST SOUTHEAST...POSSIBLY MOVING INTO THE MLC/FSM AREAS LATER TONIGHT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...12
Hazardous weather outlook, Aug 10, 7:00 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 700 PM CDT MON AUG 10 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 700 PM CDT MON AUG 10 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...NIL. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTH OF INTERSTATE 40. FLASH FLOOD. RISK...LIMITED. AREA...NORTH OF INTERSTATE 40. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A MYRIAD OF OUTFLOW BOUNDARIES ARE ACTING ON STRONG INTSTABILITY TO PRODUCE STRONG TO SEVERE THUNDERSTORMS ACROSS PRIMARILY NORTHEAST OKLAHOMA AND THE NORTHWEST CORNER OF ARKANSAS THIS EVENING. THE SHEAR IS RELATIVELY WEAK SO THE THUNDERSTORMS ARE OF A PULSE TO WEAKLY ORGANIZED MULTICELL CHARACTER. DAMAGING WINDS WILL CONTINUE TO BE PRIMARY RISK BUT SOME HAIL WILL CONTINUE TO BE POSSIBLE AS WELL. THE THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAIN RESULTING IN LOCALIZED FLASH FLOODING. IF THE THUNDERSTORMS ORGANIZE MORE AS A COLD FRONT MOVE SOUTH INTO THE AREA FROM SOUTHERN KANSAS. FLASH FLOODING COULD BE MORE WIDESPREAD. THE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO SPREAD SOUTH OVERNIGHT. AS THE NIGHT PROGRESSES THE RISK FOR SEVERE THUNDERSTORMS SHOULD DECREASE BUT THE RISK OF FLASH FLOODING WILL LIKELY INCREASE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THE COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS THE AREA TUESDAY. THUNDERSTORMS WILL LIKELY BE ONGOING AS THE MORNING BEGINS. FLASH FLOODING MAY STILL BE A RISK. THE THUNDERSTORMS ARE EXPECTED TO END FROM THE NORTH DURING THE DAY OR TUESDAY NIGHT. DRY WEATHER IS EXPECTED FOR THE REMAINDER OF THE UPCOMING WEEK AS HIGH PRESSURE AT THE SURFACE AND ALOFT DOMINATE THE WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 10, 6:29 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT MON AUG 10 2009
OKZ064>066-071-110000-
CREEK OK-MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
629 PM CDT MON AUG 10 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN OKMULGEE AND SOUTHERN CREEK
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 625 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM
OUTFLOW WINDS MOVING SOUTH AND SOUTHWEST THROUGH CREEK
OKFUSKEE AND OKMULGEE COUNTIES. THESE WINDS WILL BE IN THE
40 TO 50 MILE AN HOUR RANGE...AND MAY BRING DOWN SMALL TREE
LIMBS.
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WILSON...OKEMAH...WELEETKA...BEARDEN...CLEARVIEW...PHAROAH.
..CASTLE...BOLEY...MASON...OKFUSKEE...WELTY...HENRYETTA...BRYANT...DE
WAR...SCHULTER...BRISTOW...MILFAY...SLICK...DEPEW AND SHAMROCK.
LAT...LON 3594 9662 3599 9633 3542 9588 3529 9598
3529 9635 3530 9644 3545 9644 3545 9647
3542 9649 3542 9651 3566 9662
TIME...MOT...LOC 2325Z 078DEG 15KT 3597 9649 3585 9644
3575 9628 3564 9619 3555 9615 3552 9603
3552 9586Local storm report, Aug 10, 6:42 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM FLASH FLOOD MANNFORD 36.13N 96.35W
08/10/2009 CREEK OK BROADCAST MEDIA
MINOR FLOODING ON ROADWAYS
&&
PBSSpecial weather statement, Aug 10, 6:49 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT MON AUG 10 2009
OKZ066-110015-
OKMULGEE OK-
649 PM CDT MON AUG 10 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OKMULGEE
AT 647 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
10 MILES IN DIAMETER LOCATED OVER OKMULGEE...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...OKMULGEE...MORRIS AND ERAM.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH...ALONG WITH TORRENTIAL RAIN.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING. MOTORISTS SHOULD USE EXTREME
CAUTION IF DRIVING THROUGH THIS THUNDERSTORM...DUE TO LOW
VISIBILITIES AND WATER ON THE ROADS.
LAT...LON 3569 9612 3574 9575 3573 9572 3556 9571
3555 9579 3556 9582 3555 9582 3554 9608
TIME...MOT...LOC 2347Z 263DEG 17KT 3563 9595Local storm report, Aug 10, 6:54 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG BRISTOW 35.83N 96.39W
08/10/2009 CREEK OK CO-OP OBSERVER
TREE LIMB OF 4-6 INCHES IN DIAMETER CAME DOWN ON POWER
LINE, PRODUCING A STRUCTURAL FIRE AT 1ST AND MAIN.
&&
PBSLocal storm report, Aug 10, 6:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
657 PM CDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL OKMULGEE 35.62N 95.96W
08/10/2009 E0.88 INCH OKMULGEE OK AMATEUR RADIO
&&
PBSSpecial weather statement, Aug 10, 7:14 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT MON AUG 10 2009
ARZ020-110045-
FRANKLIN AR-
714 PM CDT MON AUG 10 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
EASTERN FRANKLIN
AT 713 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DENNING...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ALIX...OZARK...DENNING...ALTUS AND
WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH...ALONG WITH VERY HEAVY RAIN. MOTORISTS SHOULD USE EXTREME
CAUTION IF DRIVING THROUGH THIS THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3537 9372 3537 9375 3539 9379 3532 9380
3532 9386 3547 9388 3554 9370 3548 9369
3538 9369
TIME...MOT...LOC 0013Z 231DEG 2KT 3541 9377The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:09 PM CDT | Areal Flood Advisory | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner | 3 hr |
| Aug 10, 8:41 PM CDT | Special Weather Statement | TSA | Haskell, Muskogee, Pittsburg | 64 min |
| Aug 10, 9:16 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Sequoyah | 74 min |
| Aug 10, 9:56 PM CDT | Special Weather Statement | TSA | Osage, Washington | 49 min |
| Aug 10, 10:15 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa, Washington | 45 min |
| Aug 10, 10:36 PM CDT | Special Weather Statement | TSA | LeFlore | 39 min |
| Aug 10, 11:44 PM CDT | Special Weather Statement | TSA | McIntosh, Okfuskee, Okmulgee | 61 min |
| Aug 11, 1:11 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, McIntosh, Pittsburg | 64 min |
| Aug 11, 2:01 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pushmataha | 59 min |
| Aug 11, 2:54 AM CDT | Special Weather Statement | TSA | Choctaw, LeFlore | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.